CSN Login
Members Online: 14

4th round-down for the count

ccfighter
Posts: 380
Joined: Jan 2012

I want to first thank everyone for all the responses to my original post on oxaliplatin side effects.  It was very helpful.  I did experience most of them, from pin and needles in the hands, to cramping hands, muscle twitches, jaw spasms and the strange throat feeling like swallowing glass when drinking (even room temp).  Just bizzarre.  My original diagnosis was cervical cancer stage 2A with two positive lymph nodes.  After treatment with radiation and chemo a pet/ct picked up a solitary pulmonary nodule.  A few months later aan abdominal wall tumor appeared.  Surgically resected both and back on chemo.  First round knocked my blood counts down too low so switched from carbo/gemzar to cisplatin/gemzar.  Had allergic reaction to cisplatin.  tried again and another reaction.  So went on to Oxaliplatin/gemzar.  First infusion was three weeks ago and made it through with no problems.  Today was the second infusion and was within 10 minutes of finishing the bag and started not feeling right.  Long story short, had a reaction to the Oxaliplatin consisting of redness, itching and wheezing with shortness of breath and difficulty swallowing.  Looks like Platnium may no longer be a weapon in my arsenal.  Onc said no more.  This was my fourth round of what was supoose to be 6 rounds.  I hope four did the trick, cause I am down with the count, and can not have any more platinum.  Thought Id come back over and share my experience, in case anyone else runs into the same sort of thing.  Dont know where I will go from here.  Continuing to pray for a miracle.  Hugs to all.  Keep up the good fight.

thxmiker's picture
thxmiker
Posts: 1225
Joined: Oct 2010

The Platinum drugs were very difficult on me too.   There are many other choices for chemo.  There are many choices on how to battle cancer.

 

Good nutrition and hydration will help a lot also.

 

We are sending good thoughts and prayers from San Diego for you better health!

Best Always,  mike 

Annabelle41415's picture
Annabelle41415
Posts: 4263
Joined: Feb 2009

Treatments can be so very hard on the body and when you have a reaction to one of them it throws your whole body off.  Thank you for the update and wishing you the best.

Kim

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network